Alert archive / Indiana / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 197, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Jun 4, 2011, 8:18 PM EDT for 6 counties in Indiana. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 4, 2011, 8:18 PM EDT (00:18 UTC)
- Expired
- Jun 4, 2011, 9:00 PM EDT
- In force
- 42 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 70.0 mph
Counties Delaware County, IN, Hancock County, IN, Henry County, IN, Randolph County, IN, Rush County, IN, Shelby County, IN
The radar
The Indianapolis radar (KIND), 81 km from the middle of the area, began a volume at 00:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 4, 6:13 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.3 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2562 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 1598 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 6.2
The text
As transmitted, in the capitals the NWS used until 2016.
571
WUUS53 KIND 050018
SVRIND
INC035-059-065-135-139-145-050100-
/O.NEW.KIND.SV.W.0197.110605T0018Z-110605T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
818 PM EDT SAT JUN 4 2011
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN DELAWARE COUNTY IN EAST CENTRAL INDIANA...
EASTERN HANCOCK COUNTY IN CENTRAL INDIANA...
HENRY COUNTY IN EAST CENTRAL INDIANA...
SOUTHWESTERN RANDOLPH COUNTY IN EAST CENTRAL INDIANA...
RUSH COUNTY IN CENTRAL INDIANA...
NORTHEASTERN SHELBY COUNTY IN CENTRAL INDIANA...
* UNTIL 900 PM EDT
* AT 813 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS
LOCATED 5 MILES NORTHWEST OF NEW CASTLE...OR 16 MILES SOUTHEAST OF
ANDERSON...AND MOVING SOUTHEAST AT 45 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
LEWISVILLE...MOORELAND...MAYS AND LOSANTVILLE AROUND 825 PM EDT...
STRAUGHN...MODOC AND RUSHVILLE AROUND 830 PM EDT...
GLENWOOD AND NEW SALEM AROUND 840 PM EDT...
THIS INCLUDES INTERSTATE 69 BETWEEN MILE MARKERS 32 AND 35.
THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 109 AND 133.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4000 8519 3988 8520 3987 8521 3979 8521
3978 8530 3951 8530 3964 8590 3988 8562
3995 8561 3995 8558 4015 8557 4010 8517
4001 8500
TIME...MOT...LOC 0018Z 303DEG 38KT 3992 8539
WIND...HAIL 70MPH 1.50IN
$$
77/TDUD3 follow-up statements
899
WWUS53 KIND 050025
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
825 PM EDT SAT JUN 4 2011
INC035-059-065-135-139-145-050100-
/O.CON.KIND.SV.W.0197.000000T0000Z-110605T0100Z/
DELAWARE-HANCOCK-HENRY-RANDOLPH-RUSH-SHELBY-
825 PM EDT SAT JUN 4 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
DELAWARE...EASTERN HANCOCK...HENRY...SOUTHWESTERN RANDOLPH...RUSH AND
NORTHERN SHELBY COUNTIES UNTIL 900 PM EDT...
AT 822 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL...
AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 6
MILES WEST OF NEW CASTLE...OR 15 MILES SOUTHEAST OF ANDERSON...MOVING
SOUTHEAST AT 30 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
GREENSBORO...SUMMIT LAKE STATE PARK...KNIGHTSTOWN AND CARTHAGE
AROUND 830 PM EDT...
NEW CASTLE...SPICELAND...DUNREITH AND MOORELAND AROUND 835 PM
EDT...
MAYS AND LOSANTVILLE AROUND 840 PM EDT...
LEWISVILLE AND MODOC AROUND 845 PM EDT...
STRAUGHN AND RUSHVILLE AROUND 850 PM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4000 8519 3988 8520 3987 8521 3979 8521
3978 8530 3951 8530 3964 8590 3988 8562
3995 8561 3995 8558 4015 8557 4010 8517
4001 8500
TIME...MOT...LOC 0025Z 306DEG 27KT 3993 8545
WIND...HAIL 70MPH 1.50IN
$$
SMF234
WWUS53 KIND 050038
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
838 PM EDT SAT JUN 4 2011
INC035-059-065-135-139-145-050100-
/O.CON.KIND.SV.W.0197.000000T0000Z-110605T0100Z/
DELAWARE-HANCOCK-HENRY-RANDOLPH-RUSH-SHELBY-
838 PM EDT SAT JUN 4 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
DELAWARE...EASTERN HANCOCK...HENRY...SOUTHWESTERN RANDOLPH...RUSH AND
NORTHERN SHELBY COUNTIES UNTIL 900 PM EDT...
AT 836 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL...
AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED
NEAR NEW CASTLE...OR 11 MILES NORTHWEST OF CAMBRIDGE CITY...MOVING
SOUTHEAST AT 30 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
STRAUGHN...LEWISVILLE AND MODOC AROUND 845 PM EDT...
RUSHVILLE AROUND 850 PM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4000 8519 3988 8520 3987 8521 3979 8521
3978 8530 3951 8530 3964 8590 3988 8562
3995 8561 3995 8558 4015 8557 4010 8517
4001 8500
TIME...MOT...LOC 0038Z 306DEG 27KT 3987 8535
WIND...HAIL 70MPH 1.50IN
$$
SMF294
WWUS53 KIND 050045
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
845 PM EDT SAT JUN 4 2011
INC035-059-065-135-139-145-050100-
/O.CON.KIND.SV.W.0197.000000T0000Z-110605T0100Z/
DELAWARE-HANCOCK-HENRY-RANDOLPH-RUSH-SHELBY-
845 PM EDT SAT JUN 4 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
DELAWARE...EASTERN HANCOCK...HENRY...SOUTHWESTERN RANDOLPH...RUSH AND
NORTHERN SHELBY COUNTIES UNTIL 900 PM EDT...
AT 840 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL...
AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED
NEAR NEW CASTLE...OR 12 MILES NORTHWEST OF CAMBRIDGE CITY...MOVING
SOUTHEAST AT 30 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
STRAUGHN AND RUSHVILLE AROUND 855 PM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4000 8519 3988 8520 3987 8521 3979 8521
3978 8530 3951 8530 3964 8590 3988 8562
3995 8561 3995 8558 4015 8557 4010 8517
4001 8500
TIME...MOT...LOC 0046Z 306DEG 27KT 3986 8533
WIND...HAIL 70MPH 1.50IN
$$
SMFWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 7:20 PM EDT, 58 minutes earlier.
Area forecast discussion, Jun 4, 7:20 PM EDT, 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 720 PM EDT SAT JUN 4 2011 .UPDATE... THE AVIATION SECTION HAS BEEN UPDATED BELOW. && .SYNOPSIS... A WEAK FRONTAL SYSTEM WILL MOVE SOUTH ACROSS OUR REGION TONIGHT AND THEN STALL ACROSS THE MID MISSISSIPPI AND LOWER OHIO VALLEY BY LATE SUNDAY. THIS FRONTAL SYSTEM WILL DRIFT NORTHEAST ACROSS OUR REGION MONDAY AND MONDAY NIGHT. A STRONG UPPER RIDGE WILL BUILD TUESDAY AND WEDNESDAY BRINGING A RETURN TO HOT HUMID AND DRY WEATHER. THE FRONTAL SYSTEM TO OUR NORTH WILL MOVE SOUTH ACROSS OUR REGION THURSDAY AND STALL ACROSS SOUTHERN INDIANA FRIDAY AND SATURDAY. && .NEAR TERM /TONIGHT/... MAIN FOCUS WILL BE THUNDERSTORM CHANCES AS COLD FRONT MOVES INTO OUR REGION. RADAR LOOPS SHOWS THUNDERSTORMS DEVELOPING ACROSS NORTHERN ILLINOIS. WITH A VERY HOT AND HUMID AIR MASS ACROSS OUR REGION LAPS SHOWS CAPES OF 3000 TO 4000 J/KG CAP IS NEARLY BROKEN AS WE ARE CLOSE TO CONVECTIVE TEMP. SPC WAS IS IN THE PROCESS OF ISSUING A SEVERE THUNDERSTORM WATCH FOR NORTHERN INDIANA. WITH THE FREEZING LEVEL CLOSE TO 15 THOUSAND FEET MAIN THREAT APPEARS TO BE GUSTY WINDS AND HEAVY RAINFALL. ALTHOUGH HAIL IS STILL POSSIBLE. WILL MENTION THUNDERSTORMS WITH GUSTY WINDS IN GRIDS ACROSS OUR FAR NORTH FOR NOW. RAPID REFRESH SHOWS NUMEROUS THUNDERSTORMS MOVING INTO OUR NORTHERN HALF THIS EVENING AND THEN ACTIVITY DYING OUT OVERNIGHT. WILL RAISE POPS TO 50 PERCENT ACROSS OUR FAR NORTH AND LOWER CHANCE POPS MOST OTHER SECTIONS...EXCEPT SLIGHT CHANCE FAR SOUTH. WITH THUNDERSTORMS DIMINISHING LATE TONIGHT SLIGHT CHANCE SHOULD SUFFICE AFTER MIDNIGHT. MAV/MET BLEND SEEMS REASONABLE ON TEMPERATURES. && .SHORT TERM /SUNDAY THROUGH WEDNESDAY... MAIN FOCUS CONTINUES TO BE THUNDERSTORM CHANCES AS FRONT MEANDERS ACROSS OUR REGION. MODELS INDICATE THE REMAINS OF ANOTHER MCS MAY AFFECT THE CENTRAL AND SOUTHERN PARTS OF OUR REGION SUNDAY MORNING. NAM/SREF INDICATES ANY ACTIVITY SHOULD RETREAT INTO OUR SOUTH SUNDAY AFTERNOON. WITH SLIGHTLY COOLER AIR MOVING IN...BELIEVE SPC DAY RISK MAY BE A LITTLE TOO FAR NORTH...SO WILL SCALE IT BACK TO KEEP IT JUST SOUTH AND SOUTHWEST OF INDY ON SUNDAY. FRONT WILL BE NEAR STATIONARY ACROSS THE MID MISSISSIPPI AND LOWER OHIO VALLEY SUNDAY NIGHT AS HIGH PRESSURE MOVES ACROSS THE GREAT LAKES. MODELS HINT AT POSSIBLE PRECIP ACROSS OUR SOUTH AND WEST AND WILL LEAN THAT WAY IN FORECAST. MONDAY AND MONDAY NIGHT FRONTAL SYSTEM WILL START MOVING NORTHEAST ACROSS OUR REGION AND GIVING US AT LEAST CHANCE POPS. FOR SUNDAY THROUGH MONDAY MAV/MET BLEND SEEMS REASONABLE ON TEMPERATURES. ON TUESDAY WITH WARM FRONT BACK TO OUR NORTH AND THE UPPER RIDGE BUILDING AGAIN ACROSS OUR REGION...LOOKS LIKE A RETURN TO VERY HOT...HUMID BUT DRY WEATHER. NEW MEX TEMPERATURES ARE ABOUT 3 TO 4 DEGREES WARMER THAN HPC AND WILL LEAN THAT WAY IN GRIDS. WEDNESDAY WILL ALSO BE HOT AND HUMID AND DRY AS FRONT WILL BE WELL TO OUR NORTH. && .LONG TERM /WEDNESDAY NIGHT THROUGH SATURDAY/... MODELS MOVE A COLD FRONT ACROSS OUR REGION LATE THURSDAY AND BRINGING ANOTHER CHANCE OF THUNDERSTORMS ACROSS OUR ENTIRE REGION. THIS TIME IT APPEARS FRONT WILL STALL ACROSS SOUTHERN INDIANA FRIDAY AND SATURDAY AS HIGH PRESSURE MOVES ACROSS THE GREAT LAKES. LATEST MODELS SHOW MOSTLY DRY CONDITIONS ACROSS OUR NORTHEAST AND SCATTERED CONVECTION ACROSS OUR SOUTH. WILL GO THAT WAY WITH FORECAST. WITH FRONT STALLING ACROSS OUR SOUTH...HPC AND MEX MIN TEMPERATURES MAY BE A BIT TOO COOL FRIDAY AND SATURDAY. WILL GO 4 TO 5 DEGREES WARMER. WITH A STRONG UPPER RIDGE REMAINING OVER THE OHIO VALLEY MEX MAX TEMPERATURES MAY BE A BIT TOO WARM TOO. && .AVIATION /DISCUSSION FOR 050000Z TAFS/... OUTSIDE OF CONVECTION...EXPECT SOME MVFR FOG AROUND SUNRISE...OTHERWISE VFR EXPECTED. MULTIPLE ISSUES EARLY IN THE PERIOD MAKE CONFIDENCE LOW FOR SOME TAFS. CONVECTION WILL IMPACT KLAF FOR THE FIRST COUPLE OF HOURS WITH LOCAL IFR POSSIBLE AND GUSTS OVER 25KT. QUESTION IS HOW FAR SOUTH THIS CONVECTION WILL MAKE IT. NOT CONFIDENT IT WILL MAKE IT ALL THE WAY TO KIND WITH WARM AIR ALOFT IN PLACE...SO WILL GO WITH CB THERE FOR NOW. WILL WATCH CLOSELY. ALSO AN OLD OUTFLOW BOUNDARY IS WORKING TOWARD KIND AND MAY CAUSE WINDS TO SHIFT PREMATURELY BY 01Z. WILL WATCH THIS CLOSELY TOO. THUS UNCERTAINTY IN FORECAST IS HIGHEST AT KIND. AT SOUTHERN SITES WILL KEEP ONLY CB MENTION AS CONVECTION SHOULD HAVE A HARD TIME REACHING THERE. ON SUNDAY MORE CONVECTION MAY DEVELOP AROUND THE FRONT AT KHUF/KBMG...BUT CONFIDENCE IS TOO LOW TO MENTION THAT FAR OUT. EXPECT SOME MVFR FOG TO FORM TOWARD SUNRISE WITH LOW LEVEL MOISTURE IN PLACE. THIS WILL BURN OFF QUICKLY. WINDS WILL BECOME NORTH AT ALL SITES OVERNIGHT AS FRONT SINKS PAST THE SITES. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && SYNOPSIS...JH NEAR TERM...JH SHORT TERM...JH LONG TERM....JH AVIATION...50
Hazardous weather outlook, Jun 4, 7:44 PM EDT, 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 744 PM EDT SAT JUN 4 2011 INZ028-029-035-052345- WARREN-TIPPECANOE-FOUNTAIN- 744 PM EDT SAT JUN 4 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH THE EVENING. THE GREATEST CHANCE FOR SEVERE WEATHER WILL COME BE THROUGH MIDNIGHT. DAMAGING WINDS WILL BE THE MAIN SEVERE WEATHER THREAT. LARGE HAIL...BRIEF HEAVY RAINFALL AND DANGEROUS LIGHTNING CAN ALSO BE EXPECTED. LOWLAND FLOODING IS EXPECTED TO CONTINUE ALONG THE WABASH RIVER. SEE THE LATEST FLOOD STATEMENT FOR DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE WILL BE A CHANCE OF THUNDERSTORMS SUNDAY AND SUNDAY EVENING...AND SOME OF THESE STORMS MAY BECOME SEVERE. MAIN THREATS FROM THESE STORMS WILL BE DAMAGING WINDS...LARGE HAIL...BRIEF HEAVY RAINFALL AND DANGEROUS LIGHTNING. ADDITIONAL THUNDERSTORMS ARE POSSIBLE MONDAY AND MONDAY NIGHT. LIGHTNING IS A THREAT WITH ANY THUNDERSTORM. LOWLAND FLOODING IS EXPECTED TO CONTINUE ALONG STRETCHES OF THE WABASH RIVER. SEE THE LATEST FLOOD STATEMENT FOR DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NEEDED THIS EVENING. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ021-030-031-036>042-046>049-057-052345- CARROLL-CLINTON-HOWARD-MONTGOMERY-BOONE-TIPTON-HAMILTON-MADISON- DELAWARE-RANDOLPH-HENDRICKS-MARION-HANCOCK-HENRY-RUSH- 744 PM EDT SAT JUN 4 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. SEVERE THUNDERSTORMS ARE POSSIBLE AS A FRONTAL BOUNDARY MOVES THROUGH CENTRAL INDIANA FROM THE NORTH TONIGHT. THE GREATEST CHANCE FOR SEVERE WEATHER WILL BE THROUGH 200 AM. DAMAGING WINDS WILL BE THE MAIN SEVERE WEATHER THREAT. LARGE HAIL...HEAVY RAINFALL AND DANGEROUS LIGHTNING CAN ALSO BE EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE WILL BE A CHANCE OF THUNDERSTORMS SUNDAY AND SUNDAY EVENING...AND SOME OF THESE STORMS MAY BECOME SEVERE. MAIN THREATS FROM THESE STORMS WILL BE DAMAGING WINDS...LARGE HAIL...BRIEF HEAVY RAINFALL AND DANGEROUS LIGHTNING. ADDITIONAL THUNDERSTORMS ARE POSSIBLE MONDAY AND MONDAY NIGHT. LIGHTNING IS A THREAT WITH ANY THUNDERSTORM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ043-044-051-060-067-052345- VERMILLION-PARKE-VIGO-SULLIVAN-KNOX- 744 PM EDT SAT JUN 4 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. THERE IS A CHANCE OF THUNDERSTORMS TONIGHT. A SEVERE STORM IS POSSIBLE...MAINLY NORTH OF TERRE HAUTE. DAMAGING WINDS AND LARGE HAIL WILL BE THE PRIMARY THREATS. HEAVY RAIN IS ALSO POSSIBLE. LOWLAND FLOODING IS EXPECTED TO CONTINUE ALONG THE WABASH RIVER. SEE THE LATEST FLOOD STATEMENT FOR DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE WILL BE A CHANCE OF THUNDERSTORMS SUNDAY AND SUNDAY EVENING...AND SOME OF THESE STORMS MAY BECOME SEVERE. MAIN THREATS FROM THESE STORMS WILL BE DAMAGING WINDS...LARGE HAIL...BRIEF HEAVY RAINFALL AND DANGEROUS LIGHTNING. ADDITIONAL THUNDERSTORMS ARE POSSIBLE MONDAY AND MONDAY NIGHT. LIGHTNING IS A THREAT WITH ANY THUNDERSTORM. LOWLAND FLOODING IS EXPECTED TO CONTINUE ALONG STRETCHES OF THE WABASH RIVER. SEE THE LATEST FLOOD STATEMENT FOR DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED SUNDAY. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ045-052>056-061>065-068>072-052345- PUTNAM-CLAY-OWEN-MORGAN-JOHNSON-SHELBY-GREENE-MONROE-BROWN- BARTHOLOMEW-DECATUR-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 744 PM EDT SAT JUN 4 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. THERE IS A CHANCE OF THUNDERSTORMS TONIGHT. A FEW SEVERE STORMS ARE POSSIBLE...MAINLY NORTH OF A TERRE HAUTE TO GREENSBURG LINE. THE BEST CHANCES FOR SEVERE STORMS WILL BE BEFORE 200 AM...WITH DAMAGING WINDS AND LARGE HAIL THE PRIMARY THREATS. HEAVY RAIN IS ALSO A THREAT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE WILL BE A CHANCE OF THUNDERSTORMS SUNDAY AND SUNDAY EVENING...AND SOME OF THESE STORMS MAY BECOME SEVERE. MAIN THREATS FROM THESE STORMS WILL BE DAMAGING WINDS...LARGE HAIL...BRIEF HEAVY RAINFALL AND DANGEROUS LIGHTNING. ADDITIONAL THUNDERSTORMS ARE POSSIBLE MONDAY AND MONDAY NIGHT. LIGHTNING IS A THREAT WITH ANY THUNDERSTORM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED SUNDAY. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE)
In the hours before
Local storm report, Jun 4, 7:20 PM EDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
720 PM EDT SAT JUN 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM TSTM WND GST 6 N KOKOMO 40.56N 86.13W
06/04/2011 M60 MPH HOWARD IN AMATEUR RADIO
60 MPH GUST MEASURED AT 600 N AND 150 W...ON HOWARD AND
MIAMI COUNTY LINE.
&&
AHOMANNLocal storm report, Jun 4, 7:22 PM EDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
722 PM EDT SAT JUN 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM HAIL KOKOMO 40.48N 86.13W
06/04/2011 E1.00 INCH HOWARD IN TRAINED SPOTTER
SOUTHWEST KOKOMO...AT LINCOLN AND DIXON.
&&
AHOMANNLocal storm report, Jun 4, 7:24 PM EDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
724 PM EDT SAT JUN 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM FLOOD ELWOOD 40.28N 85.84W
06/04/2011 MADISON IN EMERGENCY MNGR
ROADWAYS AND PARKING LOTS FLOODED IN ELWOOD.
&&
AHOMANNLocal storm report, Jun 4, 7:25 PM EDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
725 PM EDT SAT JUN 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM TSTM WND DMG ELWOOD 40.28N 85.84W
06/04/2011 MADISON IN EMERGENCY MNGR
POWER LINES DOWN ON 500 N BETWEEN 800 W AND 900 W.
&&
AHOMANNLocal storm report, Jun 4, 7:28 PM EDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
728 PM EDT SAT JUN 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM TSTM WND GST 5 SE FLORA 40.49N 86.46W
06/04/2011 E70 MPH CARROLL IN TRAINED SPOTTER
ESTIMATED WINDS OF 70 MPH WITH LIMBS DOWN AT 350 S AND
300 E.
&&
AHOMANNLocal storm report, Jun 4, 8:11 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
811 PM EDT SAT JUN 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0802 PM TSTM WND GST FISHERS 39.95N 86.02W
06/04/2011 E50 MPH HAMILTON IN TRAINED SPOTTER
WINDS POSSIBLY GREATER THAN 50 MPH AT 116TH AND BROOKS.
&&
AHOMANNThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 8:03 PM EDT | Severe Thunderstorm Warning | IND | Boone, Hamilton, Hancock, Hendricks, Johnson, Madison and 3 more | 42 min |
| Jun 4, 8:28 PM EDT | Severe Thunderstorm Warning | IND | Clay, Hendricks, Montgomery, Morgan, Parke, Putnam | 47 min |
| Jun 4, 8:56 PM EDT | Severe Thunderstorm Warning | IND | Fountain, Parke, Vermillion | 49 min |
| Jun 4, 9:39 PM EDT | Severe Thunderstorm Warning | IND | Fountain, Parke, Vermillion | 51 min |
| Jun 4, 10:45 PM EDT | Special Weather Statement | IND | Putnam | 45 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.